Do prenatal vitamins make you sick?

iVillage Member
Registered: 09-08-2011
Do prenatal vitamins make you sick?
8
Tue, 09-13-2011 - 11:08pm

I got really sick taking prenatal vitamins when I was pregnant and have been dreading taking them. (My last pregnancy, I

Momma to:
Madelyn, February 26, 2001
Aaron, January 2, 2005
Baby #3, October 2, 2012

iVillage Member
Registered: 08-01-2003
Tue, 09-13-2011 - 11:31pm
I've never had a problem with them. Have you asked your doctor/midwife if maybe you can just take a regular multivitamin? or do those make you sick as well?
Photobucket
iVillage Member
Registered: 08-03-2011
Wed, 09-14-2011 - 8:23am
They didn't make me sick at first, but then after about two weeks of taking them I couldn't tolerate it anymore! I tried everything, but after a while I had to give them up. My doctor said I was okay taking a regular multivitamin, as long as it had .4mg of folic acid in it. I no longer get sick to my stomach.
iVillage Member
Registered: 08-17-2011
Wed, 09-14-2011 - 8:25am
Wow that's a pretty severe reaction to the vitamin!! May I ask which brand do u use. When I was preggo w DD iit used to make me nauseated, then I got on PrimaCare one a day. Its was a coded pill and did not upset me at all, now, I am on Prenate Essential and its great. Coded pill and it smells like vanilla. They cost a little more than over the counter but its well worth it if u have a sensitive stomach which I do even if not preggo. Regular vitamins tend to upset my stomach and give me heartburn. I am using my insurance's mail order that way I can get 3 months supplies for 100 bucks, at the pharmacy my copay is 50 bucks :(

I hope this helps! :)
iVillage Member
Registered: 08-26-2011
Wed, 09-14-2011 - 8:54am
Hey Bankerswife,
I talked to my dr about the same thing as I was getting nausea lately in the afternoons. He said to try and take them at night before bed with food, and that should cut down on the sick feelings.

I'm trying that so hopefully it helps :)
iVillage Member
Registered: 09-08-2011
Wed, 09-14-2011 - 9:18am

I take the free one at Meijer.

Momma to:
Madelyn, February 26, 2001
Aaron, January 2, 2005
Baby #3, October 2, 2012

iVillage Member
Registered: 07-18-2010
Wed, 09-14-2011 - 12:21pm

Yes, I was taking "One a Day Women's Prenatals" with the DHA capsule with it, and they made me deathly nauseous. The only way I could take them without being so sick that I had to go to bed, was to take them in the evening with my biggest meal of the day, I took it half way through eating my dinner and then finished my dinner and after that it was fine.

iVillage Member
Registered: 02-12-2010
Tue, 10-25-2011 - 10:46am

Okay all of this explains my nausea and hunger. I started taking prenatals ttc a few weeks ago. I started with a whole and it gave me pretty bad constipation. I read this could be too much iron that is causing that to cut the pill to half a day (still 400mcg as required) now I have nausea and feel hungry within 2 hours after a meal (big or small) I'm gaining pretty quickly too. I had a really short AF this month (though one day was pretty heavy - so prob not implant bleeding). THe nausea was making me think I was pg anyway. Of course, I have a pg test but I don't want to waste it if I had AF. I know how this goes I get my hopes up for any possibility and then they are dashed I'd prefer to be sensible about the use of HPT's so I don't go spending tons of money on nothing. Anyway, at least the prenatals offers a good explanation. I also read on the mayoclinic website where too much iron can cause nausea, constipation, diarrhea and some other stuff. I wonder if I should switch to folic acid only... I don't want to waste the bottle so will probably continue to use it until empty.

iVillage Member
Registered: 06-27-2005
Tue, 10-25-2011 - 11:52am

I used to be on this board some. I wanted to say that prenatals have often made me sick. My doctor told me to take 2 flintstones vitamins. I did that and felt much better.

Stacey
Pregnancy%20ticker